Alert archive / New York / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 152, NWS New York, NY

October 1, 2008Kings County, Queens County, New York

NWS New York, NY issued this severe thunderstorm warning at Oct 1, 2008, 1:58 AM EDT for Kings County, Queens County, New York. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 1, 2008, 1:58 AM EDT (05:58 UTC)
Expired
Oct 1, 2008, 2:30 AM EDT
In force
32 min
Issued by
NWS New York, NY
Area
Storm-based polygon

Counties Kings County, NY, Queens County, NY

The radar

The Brookhaven radar (KOKX), 88 km from the middle of the area, began a volume at 06:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 6.0 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2008-10-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 11 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2008-10-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
11 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
922 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
-14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KOKX 010558
SVROKX
NYC047-081-010630-
/O.NEW.KOKX.SV.W.0152.081001T0558Z-081001T0630Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE UPTON NY
158 AM EDT WED OCT 1 2008

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  QUEENS COUNTY IN SOUTHEAST NEW YORK...
  KINGS (BROOKLYN) COUNTY IN SOUTHEAST NEW YORK...

* UNTIL 230 AM EDT...

* AT 157 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR CANARSIE...OR NEAR CROWN
  HEIGHTS...AND MOVING NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  OZONE PARK AND HOWARD BEACH BY 205 AM...
  OZONE PARK BY 210 AM...
  JAMAICA AND JACKSON HEIGHTS BY 215 AM...
  FLUSHING BY 220 AM...
  WHITESTONE BY 225 AM...
  BAYSIDE BY 230 AM...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 4065 7403 4069 7402 4071 7397 4073 7396
      4081 7384 4081 7377 4075 7370 4073 7373
      4070 7373 4062 7384 4064 7384 4064 7387
      4061 7387 4059 7390 4060 7391 4058 7393
TIME...MOT...LOC 0558Z 224DEG 17KT 4066 7390

$$

BAS
2 follow-up statements
000 
WWUS51 KOKX 010622
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
222 AM EDT WED OCT 1 2008

NYC047-010632-
/O.CAN.KOKX.SV.W.0152.000000T0000Z-081001T0630Z/
KINGS (BROOKLYN) NY-
222 AM EDT WED OCT 1 2008

...THE SEVERE THUNDERSTORM WARNING FOR KINGS (BROOKLYN) COUNTY IS
CANCELLED...

THE SEVERE THUNDERSTORM HAS MOVED OUT OF THE AREA.

LAT...LON 4062 7384 4064 7384 4069 7386 4069 7389
      4073 7395 4081 7384 4081 7377 4078 7375
      4075 7370 4073 7373 4070 7373 4064 7381
      4065 7381
TIME...MOT...LOC 0622Z 222DEG 13KT 4072 7383

$$

NYC081-010630-
/O.CON.KOKX.SV.W.0152.000000T0000Z-081001T0630Z/
QUEENS NY-
222 AM EDT WED OCT 1 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 AM EDT
FOR QUEENS COUNTY...

AT 218 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR OZONE PARK...OR NEAR
JAMAICA...MOVING NORTHEAST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  FLUSHING...WHITESTONE AND BAYSIDE BY 230 AM...

LAT...LON 4062 7384 4064 7384 4069 7386 4069 7389
      4073 7395 4081 7384 4081 7377 4078 7375
      4075 7370 4073 7373 4070 7373 4064 7381
      4065 7381
TIME...MOT...LOC 0622Z 222DEG 13KT 4072 7383

$$

BAS
000 
WWUS51 KOKX 010636
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
236 AM EDT WED OCT 1 2008

NYC081-010646-
/O.EXP.KOKX.SV.W.0152.000000T0000Z-081001T0630Z/
QUEENS NY-
236 AM EDT WED OCT 1 2008

...THE SEVERE THUNDERSTORM WARNING FOR QUEENS COUNTY HAS EXPIRED...

THE THUNDERSTORM OVER QUEENS HAS WEAKENED TO BELOW SEVERE STRENGTH. 
VERY HEAVY RAIN AND SMALL HAIL IS STILL POSSIBLE WITH THIS STORM 
HOWEVER.

LAT...LON 4062 7384 4064 7384 4069 7386 4069 7389
      4073 7395 4081 7384 4081 7377 4078 7375
      4075 7370 4073 7373 4070 7373 4064 7381
      4065 7381
TIME...MOT...LOC 0622Z 222DEG 13KT 4072 7383

$$

BAS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 30, 11:02 PM EDT, 2 hours 56 minutes earlier.

Area forecast discussion, Sep 30, 11:02 PM EDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
1102 PM EDT TUE SEP 30 2008

.SYNOPSIS...
A COLD FRONT APPROACHES THE AREA TONIGHT...AND SLOWLY MOVES ACROSS
THE AREA WEDNESDAY AND WEDNESDAY NIGHT. A SURFACE TROUGH MOVES
ACROSS THE AREA ON FRIDAY. FAIR WEATHER WILL THEN BE IN
PLACE THROUGH THE WEEKEND AND INTO THE START OF THE NEW WEEK.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
A COLD FRONT ASSOCIATED WITH BROAD LOW PRES MOVING INTO
QUEBEC...WILL SLOWLY TRACK EAST FROM THE OHIO VALLEY TONIGHT. A
LINE OF SHOWERS AND TSTMS HAS DEVELOPED AHEAD OF A PRE-FRONTAL
TROUGH EXTENDING FROM EASTERN NY STATE INTO THE DELMARVA. LATEST
LAPS DATA SUGGESTS THIS LINE SHOULD WEAKEN AS IT MOVES INTO
WESTERN AREAS...BUT CANNOT RULE OUT A FEW EMBEDDED TSTMS OVERNIGHT
WITH HEIGHTS FALLING ALOFT AND DEWPOINTS AROUND 60. HAVE TWEAKED
POPS A BIT TO MATCH UP WITH RADAR IMAGERY. A SECOND LINE OF
CONVECTION IN EASTERN PA WOULD REACH WESTERN PARTS OF CWA BY 8Z IF
IT HOLDS TOGETHER.

LOADED LATEST LAV DATA FOR HOURLY T/TD AND TOUCHED UP CLOUD COVER
TO CORRESPOND WITH LATEST IR SAT IMAGERY.

OVERNIGHT LOWS WILL GENERALLY BE IN THE LOWER TO MIDDLE 50S.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
SFC COLD FRONT CLEARS THE EASTERN THIRD OF THE CWA WED MORNING.
SEVERAL SHORTWAVES WILL SLIDE THROUGH THE REGION...SO WILL KEEP AT
LEAST THE CHANCE FOR SHOWERS IN THE FCST ON WED...BUT NOT
EXPECTING ANYTHING TOO HEAVY FROM LATE MORNING ON.
MEANWHILE...UPPER TROUGH CONTINUES TO DIG THROUGH THE GREAT LAKES
AND INTO THE OH VALLEY. SEVERAL STRONGER SHORTWAVES WILL ROTATE
THROUGH THE BASE OF THE TROUGH...AND ALMOST SEEM TO SPIN OFF AS A
SECONDARY LOW FROM THE PARENT LOW THU EVENING/NIGHT. THE TROUGH
AXIS WILL MOVE ACROSS THE AREA WED NIGHT...BUT WITH THE STRONGER
SHORTWAVE SOUTH AND EAST OF THE AREA...WILL LOOK FOR MORE
WIDESPREAD SHOWERS OVER THE EASTERN THIRD OF THE CWA AS THAT
SHORTWAVE...POSSIBLY SPINNING OFF A WEAK LOW OVER THE
OCEAN...TRACKS NORTHEAST TOWARDS CAPE COD AND THE EASTERN PART OF
THE GULF OF MAINE.

CAA OVERSPREADING THE AREA ON THU...COMBINED WITH A TIGHT PRES
GRADIENT OVER THE AREA...WILL RESULT IN GUSTY WEST TO NORTHWEST
WINDS OVER THE AREA THU AND THU EVENING. GUSTS OF 25 MPH WILL BE
POSSIBLE IN MOST LOCATIONS...WHILE 25 TO 30 MPH GUSTS WILL BE
POSSIBLE NEAR NYC AND OTHER COASTAL LOCATIONS.

A DEEP UPPER LEVEL LOW WILL THEN SPIN OVER EASTERN CANADA THROUGH
THE END OF THE WEEK...SENDING SEVERAL SHORTWAVES THROUGH THE AREA.
SINCE ACTIVITY WILL BE WEAK AND ISOLATED...WILL ONLY CARRY SLIGHT
CHANCE POPS THU THROUGH FRI.

HIGHS ON WED WILL TOP OFF IN THE LOWER 70S...AS COLDER AIR WILL
NOT MAKE IT TO THE AREA UNTIL UPPER SYSTEM MOVES THROUGH WED
NIGHT. THU AND FRI WILL THEN FEATURE HIGHS IN THE 60S. LOWS WED
NIGHT WILL RANGE FROM THE UPPER 40S TO LOWER 50S...THEN WILL BE IN
THE LOWER TO MIDDLE 40S THU NIGHT.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
MODELS IN GENERALLY GOOD AGREEMENT DAYS 4-5 WITH THE CLOSED LOW
FORECAST TO BE OVER THE CANADIAN MARITIMES. A BLEND OF THE GLOBAL
MODELS...PER THE PREEPD...WAS USED AS THE UPPER LOW GRADUALLY
WEAKENS AND LIFTS NORTHEAST.

MODELS DIVERGE DAYS 6-7 AS THE GFS CONTINUES TO BE MORE
PROGRESSIVE WITH THE TROF MOVING ACROSS THE WRN AND CNTRL CONUS.
FOR THE LATTER PERIODS....THE ECMWF WAS PREFERRED....WHICH IS
SLOWER WITH THE TROF AND MAINTAINS THE POLAR HIGH OVER THE NE
THROUGH THE END OF THE PERIOD. THE UNCERTAINTY IN THE FORECAST IS
DUE TO A FAST PAC FLOW CONVERGING UPON THE WRN U.S. THE ANOMALIES
SUPPORT THE ECMWF SOLUTION.

THIS WILL RESULT IN A DRY...UNSEASONABLY COOL FORECAST (BY 5 TO 10
DEGREES). SEVERAL EMBEDDED SHORT WAVES AND ASSOCIATED SURFACE
TROUGHS WILL MOVE ACROSS THE AREA. HOWEVER...MOISTURE WILL BE
LIMITED DUE TO A DEEP-LAYERED WESTERLY FLOW. HIGH PRESSURE BUILDS
SOUTHEAST FROM CENTRAL CANADA THROUGH EARLY NEXT WEEK.

&&

.AVIATION /03Z WEDNESDAY THROUGH SUNDAY/...
PREFRONTAL TROUGH ACROSS CENTRAL PA HAS PRODUCED A LINE OF SHOWERS
AND TSTMS ACROSS FROM EASTERN NY STATE THROUGH THE DELMARVA. THIS
LINE WILL CONTINUE EASTWARD...AND EXPECT SOME WEAKENING AS IT
ENTERS A MORE STABLE AIRMASS ACROSS THE LOCAL AREA.
HOWEVER...HEIGHTS ALOFT ARE FALLING SOME THERE COULD BE A FEW
RUMBLES OF THUNDER AROUND OVERNIGHT. HARD TO PINPOINT WHERE
EXACTLY THESE STORMS WILL BE SO HAVE NOT INCLUDED IN THE 00Z
TAFS...BUT WILL BE WATCHING RADAR CLOSELY AND AMEND AS NEEDED.

VFR CONDITIONS START OFF AT ALL TERMINALS EXCEPT KGON WHO IS MVFR.
SHOWERS ARE EXPECTED TO REACH WESTERN TERMINALS BETWEEN 03Z AND
05Z (05Z TO 10Z AT EASTERN TERMINALS) WITH CIGS AND VSBYS
DROPPING TO MVFR AT TIMES. EXPECT MVFR CONDITIONS AT ALL
TERMINALS (IFR AT KGON) BY 06Z AND REMAINING THROUGH THE REMAINDER
OF THE NIGHT. A LIGHT SOUTHERLY FLOW (LESS THAN 10 KT) WILL
REMAIN IN PLACE THROUGH THE NIGHT

CIGS SHOULD IMPROVE TO LOW VFR AFTER SUNRISE WITH WINDS VEERING
TO THE SW-W AND INCREASING TO AROUND 10 KT. KGON WILL PROBABLY
REMAIN MVFR THROUGH THE MORNING...BUT EVENTUALLY SHOULD SCT OUT AS
WELL.

COLD FRONT MOVES ACROSS THE AREA VERY SLOWLY ON WED...WITH SCT
SHOWERS DEVELOPING IN THE LATE MORNING/EARLY AFTERNOON. TSTMS
SHOULD BE CONFINED TO EASTERN TERMINALS (KISP/KBDR/KGON) AS THE
FRONT IS EXPECTED TO BE HALFWAY THROUGH THE AREA BY AFTERNOON.

OUTLOOK FOR 00Z THURSDAY THROUGH SUNDAY...
SUB VFR CONDITIONS ARE PROBABLE ACROSS EASTERN TERMINALS INTO
EARLY WEDNESDAY EVENING...UNTIL THE COLD FRONT MOVES THROUGH.
OTHERWISE...VFR CONDITIONS CONTINUE INTO SUNDAY AS HIGH PRESSURE
BUILDS FROM THE NORTH.

&&

.MARINE...
JUST MADE MINOR TWEAKS TO THE WINDS AND WAVES THIS EVENING. CONDITIONS
WILL BE BELOW ADVISORY CRITERIA THROUGH WED. WITH THE PASSAGE OF
AN UPPER LEVEL SYSTEM THU MORNING...THE SURGE OF CAA WILL ALLOW
FOR WEST TO NORTHWEST WINDS WITH GUSTS OF 25 TO 30 KT ON ALL
WATERS THU THROUGH THU NIGHT. BY FRI...WINDS SHOULD ONLY BE ABOVE
CRITERIA ON THE EASTERN OCEAN ZONES. SEAS WILL BE BUILDING TO 5 FT
ON THE OCEAN THU...SUBSIDING BELOW CRITERIA FRI NIGHT.

HIGH PRESSURE CENTERED OVER CNTRL CANADA WILL BUILD SOUTHEAST
THROUGH THE WEEKEND. SUB-SCA CONDITIONS ARE FORECAST FOR FRI NIGHT
INTO SUN.

&&

.HYDROLOGY...
RAIN TONIGHT THROUGH WED MORNING WILL RESULT IN 1/4 INCH BASIN AVG
QPF. SHOWERS WED NIGHT THROUGH THU MORNING EXPECTED TO YIELD 1/10
TO 1/4...MAINLY ACROSS EASTERN THIRD OF THE CWA. OF COURSE LOCALLY
HIGHER AMOUNTS ARE POSSIBLE IN ANY THUNDERSTORMS. NO HYDRO ISSUES
EXPECTED.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, Sep 30, 3:40 PM EDT, 10 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE UPTON NY
340 PM EDT TUE SEP 30 2008

CTZ005>012-NJZ002>006-011-NYZ067>081-011000-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
340 PM EDT TUE SEP 30 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A STRONG COLD FRONT WILL APPROACH THE REGION LATE TONIGHT AND
CROSS THROUGH THE AREA WEDNESDAY. SCATTERED THUNDERSTORMS ARE
EXPECTED AHEAD OF THE COLD FRONT...WITH AN ISOLATED STRONG TO
SEVERE THUNDERSTORM POSSIBLE. STRONG WINDS WILL BE THE MAIN
THREAT WITH THE STRONGEST THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-011000-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
340 PM EDT TUE SEP 30 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A STRONG COLD FRONT WILL CROSS THROUGH THE AREA WEDNESDAY.
SCATTERED THUNDERSTORMS ARE EXPECTED AHEAD OF THE COLD
FRONT...WITH AN ISOLATED STRONG TO SEVERE THUNDERSTORM POSSIBLE.
STRONG WINDS WILL BE THE MAIN THREAT WITH THE STRONGEST
THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Special weather statement, Oct 1, 1:41 AM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
141 AM EDT WED OCT 1 2008

NJZ006-NYZ071>077-010630-
BRONX-HUDSON-KINGS (BROOKLYN)-NASSAU-NEW YORK
(MANHATTAN)-QUEENS-RICHMOND (STATEN IS.)-SOUTHERN WESTCHESTER-
141 AM EDT WED OCT 1 2008

...STRONG THUNDERSTORM WILL IMPACT BRONX...HUDSON...KINGS
(BROOKLYN)...NEW YORK (MANHATTAN)...NORTHWESTERN NASSAU...QUEENS...
RICHMOND (STATEN ISLAND) AND WESTCHESTER COUNTIES...

AT 136 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BAY RIDGE...OR NEAR CONEY ISLAND...AND
MOVING NORTHEAST AT 28 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED WITH THIS STORM. IN
ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO 1 INCH
PER HOUR...IS OCCURRING WITH THIS STORM. THIS COULD CAUSE PONDING OF
WATER ON ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE AREAS.

WIND GUSTS UP TO 35 MPH ARE ALSO POSSIBLE.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

BAS

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 1, 1:53 AM EDTAreal Flood AdvisoryOKXBronx, Kings, Queens82 min
Oct 1, 3:48 AM EDTAreal Flood AdvisoryOKXSuffolk57 min
Oct 1, 4:04 PM EDTSmall Craft AdvisoryOKX56 hr

Nearby

Severe Thunderstorm Warnings in New York, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.